MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFIL10; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFIL10; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLF100515
Medical Device Problem Codes Kinked (1339); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Procode: krd/hcg.(b)(6).(b)(4).Conclusion: the device was returned with its inner pouch.Labeling on the inner pouch matches the product documented in the complaint.The distal end of the embolic coil is located in the green introducer near its distal end.There is a segment of embolic coil protruding from the skive of the translucent introducer sheath near the green introducer.There are no apparent kinks or bends in the device positioning unit (dpu) core wire.The ball tip is intact.There is some damage to the translucent introducer sheath distal to the section of protruded embolic coil.The embolic coil is kinked and stretched where it passes through the skive of the translucent introducer sheath on the proximal end of the protruding section.The articulating joint at resistance heating (rh) coil are obscured by the translucent introducer sheath; however, the articulating joint appears to be damaged.The resheathing tool is undamaged.Advancement out of the green introducer could not be attempted because the embolic coil protrudes from the skive of the translucent introducer sheath.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint of unzipping difficulty was not confirmed.The translucent introducer sheath was easily unzipped from the dpu.The complaint of prescore rupture and protrusion of the embolic coil is confirmed.The embolic coil is protruding from the skive in the translucent introducer sheath, and the protrusion is distal to the resheathing tool.While the exact sequence of events is unknown, it appears as though the resheathing tool was advanced over the embolic coil while unsheathing the device.The ifu instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil inside the microcatheter before continuing to unsheathe the device.If the device is unsheathed before advancing the embolic coil into the microcatheter, there is a risk that the embolic coil will be unsheathed and pass through the resheathing tool.This can cause damage to the embolic coil and can also cause it to protrude from the introducer.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Since there was no evidence to suggest the event was related to a manufacturing issue, no corrective actions will be taken at this time.This is an initial/final mdr report.
 
Event or Problem Description
As reported by a healthcare professional, a deltafill10 (dlf100515/ c41617) coil could not be unsheathed and protruded out of the sheath while the physician attempted to slide the introducer sheath back to advance the coil.The coil was removed from the valve and not used.The event did not result in procedure delay.It was reported that the device would be returned for analysis.

Brand Name
DELTAFIL10
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
rue girardet 29
le locle jura
SZ 
MDR Report Key7004984
Report Number3013875781-2017-00026
Device Sequence Number16385291
Product Code HCG
UDI-Device Identifier10886704077084
UDI-Public(01)10886704077084(17)190228(10)C41617
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 09/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Catalogue NumberDLF100515
Device Lot NumberC41617
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2017
Initial Report FDA Received Date11/06/2017
Patient Sequence Number1